MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN, X-RAY OPAQUE STRIPE; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN, X-RAY OPAQUE STRIPE; WOUND DRAIN
Catalog Number 0070440
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Sepsis (2067); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the wound drain broke when the surgeon was attempting removal.Part of the drain was retained in the abdomen.The patient's initial surgery was an exploratory laparotomy for abdominal abscess with signs and symptoms of sepsis.The procedure included lysis of adhesions and a left salpingo-oophorectomy.The drain was not sutured in place and removal attempt was three days post-op.The drain broke at the two drain eyes closest two the hub.A second surgery was required to remove the retained drain portion and it is reported the patient had no post-op complications.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.A potential root cause for this failure mode could be "drain was manufactured incorrectly (dimensions or material out spec, curing time not appropriate, etc)." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "1.Place perforated wound drain within critical fluid collection area of wound.2.Draw drain tube through skin/stab wound incision until flat portion of drain is seated appropriately.3.Trim drain tube to desired length and attach to blue adapter.Connect other end of blue adapter to y-connector.4.Insert connecting tube in reliavac® port a, up to indicator ring.B.Use with two flat drains - 1.Place perforated portion of wound drains within critical fluid collection areas of wound.2.Draw drain tubes through skin/stab wound incision until flat portion of the drains are seated appropriately.3.Trim drain tubes to desired length.4.Cut off plug from closed arm of y-connector and attach blue adapters.5.Attach drains to blue adapters.6.Insert connecting tube in reliavac® port a, up to indicator ring.Caution: punctures or additional perforations should not be made in the silicone wound drain.C.Attaching to auxiliary suction - 1.Insert suction adapter into port b.2.During auxiliary suction, balloon will inflate and exudate will flow over balloon surface from port a to port b.3.To discontinue auxiliary suction, remove suction adapter and close port b.Caution: do not use with wall suction in excess of 210mm hg.D.To establish suction - 1.Open port b.2.Pump bulb until balloon fills container.3.Close port b.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in port a.E.To empty container - 1.Open port b.2.Invert unit.3.Pump bulb to empty quickly.F.To re-establish suction - 1.Repeat step "d" above.G.To read fluid volume - 1.Open port b.2.Allow balloon to deflate.3.Read and record volume.4.To reactivate, repeat step "d" above.".
 
Event or Problem Description
It was reported that the wound drain broke when the surgeon was attempting removal.Part of the drain was retained in the abdomen.The patients initial surgery was an exploratory laparotomy for abdominal abscess with signs and symptoms of sepsis.The procedure included lysis of adhesions and a left salpingo-oopherectomy.The drain was not sutured in place and removal attempt was three days post-op.The drain broke at the two drain eyes closest two the hub.A second surgery was required to remove the retained drain portion and it is reported the patient had no post-op complications.

Brand Name
HUBLESS SILICONE FLAT DRAIN, X-RAY OPAQUE STRIPE
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8663788
Report Number1018233-2019-02885
Device Sequence Number13985782
Product Code GBX
UDI-Device Identifier00801741090769
UDI-Public(01)00801741090769
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number0070440
Device Lot NumberNGCY3062
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR